North Carolina, 2011Damaging Wind in North Carolina, July 30, 2011
July 30, 2011 · NWS ILM · 1 event in 1 county or zone
Wind damage was reported between Bladenboro and Elizabethtown, North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind damage was reported between Bladenboro and Elizabethtown, North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 30, 2:28 PM EST, 57 minutes earlier.
Area forecast discussion, Jul 30, 2:28 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT SAT JUL 30 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE EASTERN CAROLINAS...COMBINED
WITH WEAKENING HIGH PRESSURE ALOFT...WILL RESULT IN INCREASING
COVERAGE OF SHOWERS AND THUNDERSTORMS AND A SLIGHT RESPITE FROM
THE EXTREME HEAT SUNDAY AND MONDAY. A WEAKENING FRONT WILL MOVE
THROUGH MONDAY NIGHT...BRINGING DRIER WEATHER AND THE RETURN OF
ABOVE NORMAL TEMPERATURES FOR THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...THE CONVECTIVE TEMP HAS BEEN EXCEEDED ACROSS
THE AREA. THE RECORD HIGH HAS BEEN BROKEN AT ILM WHERE THE TEMP
REACHED 101 DEG AS OF 230P. ISOLATED THUNDERSTORMS WERE DEVELOPING
AT MID AFTERNOON. SO FAR...NOT MUCH IN THE WAY OF ORGANIZATION...
BUT THERE IS THE POSSIBILITY THAT CLUSTERS OF THUNDERSTORMS COULD
ORGANIZE INTO THE EVE. THE MAIN RISK WITH THESE THUNDERSTORMS IS
LOCALIZED HEAVY RAIN. THUNDERSTORMS SHOULD TEND TO DIMINISH/
DISSIPATE AFTER DARK. HOWEVER...THUNDERSTORMS DEVELOPING IN
ASSOCIATION WITH A RATHER WEAK SHORTWAVE...MOVING INTO/ACROSS THE
APPALACHIANS...MAY SURVIVE WELL INTO THE NIGHT. MODELS DO SHOW THIS
CONVECTION MOVING INTO N AND NW PORTIONS OF THE FORECAST AREA LATE
TONIGHT AND DURING THE OVERNIGHT...AIDED BY DEVELOPING NOCTURNAL
JET. THEREFORE...WILL HANG ONTO POPS IN THESE AREAS THROUGH THE
NIGHT.
THE HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 8 PM. HEAT INDEX
VALUES ACROSS THE AREA WERE COMMONLY AT OR ABOVE 105 DEGREES AS OF 3
PM. OUTSIDE OF RAIN COOLED LOCATIONS...TEMPS WILL BE SLOW TO FALL
THROUGH THE EVE. TEMPS OVERNIGHT WILL BE ELEVATED DUE TO CONVECTIVE
CLOUD DEBRIS AND NOCTURNAL JET.
RECORD HIGHS FOR TODAY:
ILM 100 DEGREES SET IN 1952 AND TIED IN 1999. THIS RECORD HAS
ALREADY BEEN BROKEN. AT ABOUT 230P...IT BRIEFLY REACHED 101 DEG JUST
AHEAD OF SEABREEZE PASSAGE.
FLO 103 DEG SET IN 1952
CRE 97 DEG SET IN 2002
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...A SLIGHT RESPITE FROM THE EXTREME HEAT IS IN
STORE FOR SUNDAY AND MONDAY AS THE UPPER RIDGE OVER THE CAROLINAS
RETROGRADES BACK INTO THE PLAINS...GIVING WAY TO EAST COAST
TROFINESS AND NORTHWEST FLOW ALOFT. LOWER HEIGHTS AND A LESS
CAPPED SOUNDING WILL MAKE IT EASIER FOR STORMS TO FIRE ALONG A
WEAKENING SFC TROUGH OVER THE EASTERN CAROLINAS. BEST CHANCES FOR
RAIN WILL BE ALONG THE NORTHERN TIER OF THE ILM CWA...AND HAVE
TAPERED POPS FROM 50 NORTH TO 20-30 ALONG THE COAST.
BEST CHANCES FOR PRECIP AND MOST EXTENSIVE CLOUD COVER HOLD OFF
LONG ENOUGH ON SUNDAY THAT IT WILL BE THE WARMER OF THE TWO
DAYS...WITH INLAND SPOTS REACHING WELL INTO THE MID 90S. ONSHORE
FLOW WILL ALLOW BETTER SEABREEZE PENETRATION...SO SEVERAL DEGREES
COOLER IN THE COASTAL COUNTIES...BUT DEWPOINTS IN THE 70S WILL
STILL RESULT IN APPARENT TEMPERATURES ABOVE 100. A FEW AREAS IN SC
WILL GET CLOSE TO ADVISORY THRESHOLDS...BUT NOT ENOUGH CONFIDENCE
TO HEADLINE. NEAR NORMAL TEMPS THE REST OF THE WAY WITH MORE
CLOUDS AND PRECIP HEADING INTO MONDAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...EXTENDED WARRANTS FEW CHANGES THIS
AFTERNOON AS A DRY MID LEVEL FLOW FROM THE NORTHWEST WILL PREVAIL
EARLY. THIS PATTERN TRANSITIONS TO A MORE TYPICAL/FLATTER PATTERN
THURSDAY AND FRIDAY. THE RIDGE BUILDS ONCE AGAIN TO THE WEST BY
NEXT WEEKEND WHICH ALLOWS A MORE CONDUCIVE ENVIRONMENT FOR
SCATTERED CONVECTION ACROSS THE SOUTHEAST. MAINTAINED SLIGHT
CHANCE POPS FOR FRIDAY INCREASING TO CHANCE SATURDAY. TEMPERATURES
ARE ESSENTIALLY UNCHANGED FROM THE PREVIOUS PACKAGE WARM EARLY
TRENDING DOWN SLIGHTLY DUE TO THE INCREASED MOISTURE.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...HIGH CONFIDENCE IN PREDOMINANT VFR TODAY...BECOMING
MODERATE CONFIDENCE OVERNIGHT DUE TO FOG POTENTIAL.
DIURNAL CU BEGINNING TO DEVELOP AS CONVECTIVE TEMPS OF THE UPPER 90S
ARE REACHED. EXPECT ISOLATED SHRA/TSRA THIS AFTN...BUT COVERAGE NOT
WIDESPREAD ENOUGH FOR ANYTHING MORE THAN A CB MENTION IN THE TAFS.
BEST CHANCE WILL BE AT LBT/FLO...BUT WILL CARRY SCT CB AT ALL
TERMINALS. SOME SHORT PRECIP INDUCED RESTRICTIONS ARE POSSIBLE...BUT
THIS WILL BE HANDLED WITH AN AMD AS NECESSARY. OTRW EXPECT LIGHT AND
VARIABLE WINDS INLAND...BECOMING S/SE AROUND 10 KTS AT THE COAST.
FORECAST PROFILES HAVE CHANGED CONSIDERABLY FROM PREVIOUS RUNS...NOW
SHOWING A STRONGER LLJ AND MORE MID LEVEL MOISTURE. ANTICIPATE THE
MOISTURE MAY BE OVERDONE SINCE IT IS PROBABLY CONVECTIVE DEBRIS BUT
CANNOT IGNORE THE TREND. TD/S IN THE UPPER 70S AT THE COAST COULD
FAVOR SOME FOG...BUT THE LLJ WILL INHIBIT DENSE FOG. HAVE TEMPERED
VSBY RESTRICTIONS TO JUST A TEMPO GROUP...BUT CONFIDENCE IS RATHER
LOW. INLAND TERMINALS SHOULD SEE MINS TONIGHT WELL ABOVE XOVERS SO
AM STILL NOT ANTICIPATING FOG THERE...WITH THE CAVEAT BEING WHETHER
A SHOWER CAN PRECONDITION THE ATMOSPHERE...IN WHICH CASE FOG WILL
BECOME MORE LIKELY. WILL HAVE TO ADDRESS THIS IN LATER UPDATES. MORE
WIDESPREAD CLOUD COVER ANTICIPATED ON SUNDAY...BUT VFR WILL PERSIST
THROUGH THE END OF THIS VALID PERIOD.
EXTENDED OUTLOOK...INCREASING CHANCES FOR CONVECTION SUNDAY NIGHT
THROUGH TUESDAY WITH A COLD FRONT. ISOLATED CONVECTION WEDNESDAY AND
THURSDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...PROXIMITY OF WEAK TROUGH WILL ALLOW LIGHTER
WINDS ACROSS THE WATERS AS COMPARED TO RECENT DAYS. SEABREEZE
BOUNDARY WILL CONTINUE TO SHARPEN AND MOVE INLAND THROUGH THIS EVE
AND THIS WILL ALLOW THE WIND DIRECTION TO REMAIN SLIGHTLY BACKED
EARLY TONIGHT. NOCTURNAL JET...SW 25 KT NEAR 1000 FT WILL DEVELOP
THIS EVE...WEAKENING A COUPLE HOURS BEFORE SUNRISE. TOTAL SEAS WILL
BE COMPRISED OF A WEAK SE 7 TO 9 SECOND SWELL AND A SW TO SSW WIND
WAVE.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...LOOK FOR BENIGN SOUTHERLY FLOW THROUGH MOST
OF THE PERIOD AS A SFC BOUNDARY WASHES OUT OVER THE EASTERN
CAROLINAS. PROXIMITY TO THE BOUNDARY WILL KEEP SPEEDS AT OR BELOW
10 KT. SEAS GENERALLY AROUND 2 FT WITH ONLY A WEAK SE SWELL TO
INTERACT WITH A MODEST LOCAL WIND WAVE.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3 PM SATURDAY...EXPECT A VERY BRIEF PERIOD OF NORTHWEST
WINDS EARLY TUESDAY AS A FRONT DISSIPATES. A MORE TYPICAL PATTERN
OF LIGHT SOUTH TO SOUTHWESTERLY WINDS WILL DEVELOP LATER TUESDAY
AND CONTINUE THROUGH THURSDAY. EXPECT A SLIGHT BACKING EACH
AFTERNOON VIA THE SEABREEZE ESPECIALLY NEARSHORE. SEAS WITHOUT ANY
SIGNIFICANT SWELL REMAIN BENIGN IN A 2-3 FOOT RANGE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
NEAR TERM...RJD
SHORT TERM...RAS
LONG TERM...SHK
AVIATION...RJD/JDWHazardous weather outlook, Jul 30, 2:40 AM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 AM EDT SAT JUL 30 2011
NCZ105-106-310745-
INLAND PENDER-COASTAL PENDER-
340 AM EDT SAT JUL 30 2011
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
AIR QUALITY ALERT CODE ORANGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-310745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 AM EDT SAT JUL 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-310745-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
340 AM EDT SAT JUL 30 2011
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Bladen
- When
- July 30, 3:25 PM EST to 3:26 PM EST
- Where
- Bladen County, 4.1 mi NNE of Abbottsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 34.574, -78.699
A tree was reportedly snapped. Numerous large limbs were down. The wind damaged dog pens secured to the ground by screws. The damage occurred on Highway 242.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 30, 2011$325,000 · EF0 · 18 events
- Damaging Winds in Michigan, July 30, 2011$78,000 · 63 kt wind · 23 events
- Flash Flood and Lightning Strike in Kentucky, July 30, 2011$165,000 · 2 events
- Flash Flooding in West Virginia, July 30, 2011$130,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2011$35,000 · 1 in hail · 19 events
- Flash Flooding and Damaging Wind in California, July 30 to 31, 20111 injured · $34,000 · 53 kt wind · 8 events
- Damaging Wind in Wisconsin, July 30, 20115 injured · 1 event
- Hail and Damaging Winds in Wisconsin, July 30, 20111 injured · $35,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 30, 2011$31,000 · 1 in hail · 14 events
- Flash Flood and Flooding in California, July 30 to 31, 2011$33,000 · 52 kt wind · 9 events
- Damaging Wind in Illinois, July 30, 2011$30,000 · 56 kt wind · 1 event
- Excessive Heat in Kansas, July 30 to 31, 201119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332478.